advertisement
Question
Posted by: Andre | 2011-01-25

Cholesterol

Ive been using Aspavor (20mg) since 2009. Since then I''ve gained 8 kilo''s and despite healthy eating and moderate excercise i have not been able to lose any of it. Can aspavor be linked to weight gain? I am 49/male. Please advise.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Andre
According to my copy of MIMS which lists medicines sold in SA and their effects and side-effects, weight gain is not listed as a side-effect for Aspavor. However mention is made that this medication may cause hypo- or hyperglycaemia, which could possibly affect body weight. I am aware that other statin drugs can cause weight gain. I would, therefore, recommend that you discuss your weight gain with the doctor who is prescribing the Aspavor. If you are on a low-cholesterol, low-fat diet this should also help for weightloss. You can also try increasing your exercise if the dr gives permission.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Glenda Dollie | 2011-05-30

Does the use of aspavor prevent you from having children

Reply to Glenda Dollie
Posted by: DietDoc | 2011-01-26

Dear Andre
According to my copy of MIMS which lists medicines sold in SA and their effects and side-effects, weight gain is not listed as a side-effect for Aspavor. However mention is made that this medication may cause hypo- or hyperglycaemia, which could possibly affect body weight. I am aware that other statin drugs can cause weight gain. I would, therefore, recommend that you discuss your weight gain with the doctor who is prescribing the Aspavor. If you are on a low-cholesterol, low-fat diet this should also help for weightloss. You can also try increasing your exercise if the dr gives permission.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement